Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at May 23, 2016, 6:49 PM CDT for Cherokee County, Clay County, O'Brien County, Iowa. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2016, 6:49 PM CDT (23:49 UTC)
- Expired
- May 23, 2016, 7:12 PM CDT
- In force
- 23 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cherokee County, IA, Clay County, IA, O'Brien County, IA
The radar
The Sioux Falls radar (KFSD), 113 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 6:55 PM CDT | HAIL 0.88 | 5 Ssw Paullina, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607
WUUS53 KFSD 232349
SVRFSD
IAC035-041-141-240030-
/O.NEW.KFSD.SV.W.0020.160523T2349Z-160524T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
649 PM CDT MON MAY 23 2016
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHEROKEE COUNTY IN NORTHWESTERN IOWA...
O'BRIEN COUNTY IN NORTHWESTERN IOWA...
NORTHWESTERN CLAY COUNTY IN NORTHWESTERN IOWA...
* UNTIL 730 PM CDT
* AT 648 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CLEGHORN...OR
11 MILES NORTHWEST OF CHEROKEE...MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. AT 626 PM CDT...AN 82 MPH
WIND WAS MEASURED 6 MILES NORTH NORTHEAST OF KINGSLEY.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LARRABEE AROUND 655 PM CDT.
PAULLINA AROUND 700 PM CDT.
SUTHERLAND AROUND 705 PM CDT.
PRIMGHAR AROUND 710 PM CDT.
HARTLEY AROUND 720 PM CDT.
EVERLY AROUND 725 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE MERIDEN...
MONETA AND CALUMET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY
AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SIOUX FALLS.
&&
LAT...LON 4273 9570 4285 9586 4289 9586 4326 9563
4325 9510
TIME...MOT...LOC 2348Z 214DEG 40KT 4287 9572
HAIL...1.00IN
WIND...60MPH
$$
DUX2 follow-up statements
083
WWUS53 KFSD 240005
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
705 PM CDT MON MAY 23 2016
IAC035-240015-
/O.CAN.KFSD.SV.W.0020.000000T0000Z-160524T0030Z/
CHEROKEE IA-
705 PM CDT MON MAY 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHEROKEE COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 4291 9557 4291 9563 4298 9579 4326 9563
4325 9521
TIME...MOT...LOC 0005Z 213DEG 31KT 4298 9564
$$
IAC041-141-240030-
/O.CON.KFSD.SV.W.0020.000000T0000Z-160524T0030Z/
O'BRIEN IA-CLAY IA-
705 PM CDT MON MAY 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL O'BRIEN AND NORTHWESTERN CLAY COUNTIES...
AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PAULLINA...OR 16
MILES NORTH OF CHEROKEE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
SUTHERLAND AROUND 710 PM CDT.
PRIMGHAR AROUND 715 PM CDT.
HARTLEY AND EVERLY AROUND 730 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CALUMET
AND MONETA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
SIOUX FALLS.
&&
LAT...LON 4291 9557 4291 9563 4298 9579 4326 9563
4325 9521
TIME...MOT...LOC 0005Z 213DEG 31KT 4298 9564
HAIL...0.88IN
WIND...60MPH
$$
DUX550
WWUS53 KFSD 240012
SVSFSD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
712 PM CDT MON MAY 23 2016
IAC041-141-240022-
/O.CAN.KFSD.SV.W.0020.000000T0000Z-160524T0030Z/
O'BRIEN IA-CLAY IA-
712 PM CDT MON MAY 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL O'BRIEN AND
NORTHWESTERN CLAY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4291 9557 4291 9563 4298 9579 4326 9563
4325 9521
TIME...MOT...LOC 0010Z 214DEG 40KT 4305 9558
$$
DUXWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:08 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, May 23, 4:08 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 408 PM CDT MON MAY 23 2016 .SHORT TERM...(This evening through Tuesday) Issued at 406 PM CDT Mon May 23 2016 The forecast will be tricky through this evening, with the potential for active weather through early to mid evening. An interesting convergence zone has set up roughly from near Vermillion to Windom as southeast winds to the east converge with southwest winds to the west. While stratus remains parked across areas east of the James River, it has thinned and breaks in the stratus have allowed temperatures to heat out into the 70s to the east of the convergence zone. Plenty of low/mid level moisture persists with dewpoints well into the 60s. Meanwhile a subtle mid level wave near the Kansas and Nebraska border is lifting northeast towards northwest Iowa into the early evening. RAP forecast soundings suggest that the region east of the convergence zone is very weakly capped or uncapped and instability has increased as high as 1500 j/kg MUCAPE in northwest Iowa. The concern however, is that shear values are marginal at best in this region, and decrease to the east. With the greatest shear in the 3 to 6 km layer, expect that hail to ping pong size would be the primary severe threat if any storm can manage to get going, although an isolated gust to 60 mph will also be possible. Again, the severe threat looks to be quite conditional and dependent on how unstable and how much shear we can manage in the next several hours. Additionally, model and storm motion trends also suggest that heavy rain with cells may lead to a small localized flash flooding concern if cells train over an area. Precipitable water values are high, but not extreme. Showers and storms diminish from west to east this evening, with generally dry conditions expected overnight into Tuesday. Highs Tuesday will be quite pleasant in the lower to mid 80s with a great deal of sunshine and relatively light winds. .LONG TERM...(Tuesday night through Monday) Issued at 406 PM CDT Mon May 23 2016 Shortwave approaching in southwest flow aloft will work on increasing chances for thunderstorms heading through Tuesday night and into early Wednesday. Low level jet fairly modest at 30 to 40 knots focused into eastern Nebraska, and but deep effective shear remains fairly modest 25 to 35 knots across the far southern CWA. With elevated instability 700-1200 J/kg, not out of the question to see a hail producing storm wander toward the lower Missouri corridor. A lot of precipitable water in place, so would also potentially be dealing with some areas of heavier rainfall. Remains some question as to how active area closer to synoptic warm front to the south during the evening, which could impact where convergence of low level jet will tend to focus later on in the evening and further overnight. For right now, highest threat for heavier rainfall and severe would remain mainly south. Northward lifting of the wave on Wednesday will trim precipitation chances through the morning from southwest to northeast. Eventually, not synoptically in the best of locations to support organized lift by Wednesday afternoon and evening. However, there will be a lingering diffuse convergence zone somewhere near southeast South Dakota into southwest Minnesota by late day, and areas near this given soundings with but a weak cap in wake of morning convection could support a few scattered storms, with shear between southerly near surface flow and southwest flow aloft enough to warrant concern of severe potential. Should be a quieter period starting later Wednesday evening into Thursday, as low level synoptic boundary settles southward into southern Nebraska and central Iowa. There is a hint of another subtle southwest flow wave which approaches late day. While appears in most solutions as if boundary will be just a bit too far southeast to help focus instability, will defer at least a bit to the GFS which really activates late day convection for the lower Missouri valley into northwest Iowa and carry some minimal pops. Other solutions are slower with wave, which pushes the better precipitation chances into the overnight period and into Friday, which seems much more likely at this point. ECMWF is about 12-18 hours slower with main wave lifting through Friday into Saturday than GFS and not quite as much faster than Canadian. One thing for sure about the forecast, there should be periodic precipitation threat through much of the weekend, but perhaps will need to introduce more of a break by Sunday. By early next week, a trend toward ridging aloft and weakening of the mid level flow in place, meaning while precip chances remain, the day-to-day organized severe threat should diminish. Temps again should remain generally at or above normal through the period. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 106 PM CDT Mon May 23 2016 Scattered showers and thunderstorm are expected to develop east of Yankton to Luverne to Windom line early afternoon through early evening. MVFR ceilings will continue in this region, with occasional improvements in the afternoon. However, ceilings and visibility should drop back to MVFR and IFR in thunderstorm activity. There may also be the potential for patchy fog, mainly east of I-29 late tonight. && .FSD Watches/Warnings/Advisories... SD...None. MN...None. IA...None. NE...None. && SHORT TERM... LONG TERM...Chapman AVIATION...
Hazardous weather outlook, May 23, 1:05 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 105 PM CDT MON MAY 23 2016 IAZ012>014-020>022-031-032-NEZ013-014-SDZ070-071-241815- SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE-BUENA VISTA-WOODBURY-IDA- DIXON-DAKOTA-CLAY SD-UNION- 105 PM CDT MON MAY 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE EARLY AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE WITH UP TO PING PONG SIZE AND ISOLATED WIND GUSTS TO 60 MPH. THERE IS ALSO A SMALL THREAT FOR FLASH FLOODING WITH LOCALLY HEAVY RAINFALL IN THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF SEVERE STORMS DEVELOPING LATE TUESDAY AFTERNOON INTO TUESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS DURING THIS TIME. PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY THROUGH THE WEEKEND. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 1 PM AND 8 PM TODAY. IAZ001>003-MNZ072-080-081-089-090-097-098-SDZ067-241815- LYON IA-OSCEOLA-DICKINSON-LYON MN-MURRAY-COTTONWOOD-NOBLES- JACKSON-PIPESTONE-ROCK-LINCOLN SD- 105 PM CDT MON MAY 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE EARLY AFTERNOON. SOME OF THESE STORMS COULD BE SEVERE WITH UP TO PING PONG SIZE AND ISOLATED WIND GUSTS TO 60 MPH. THERE IS ALSO A SMALL THREAT FOR FLASH FLOODING WITH LOCALLY HEAVY RAINFALL IN THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS WILL MOVE BACK INTO THE REGION TUESDAY NIGHT...AND ISOLATED SEVERE STORMS WILL BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS DURING THIS TIME. PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY THROUGH THE WEEKEND. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE BETWEEN 1 PM AND 7 PM TODAY. MNZ071-SDZ038>040-050-052>066-068-069-241815- LINCOLN MN-BEADLE-KINGSBURY-BROOKINGS-GREGORY-JERAULD-SANBORN- MINER-LAKE-MOODY-BRULE-AURORA-DAVISON-HANSON-MCCOOK-MINNEHAHA- CHARLES MIX-DOUGLAS-HUTCHINSON-TURNER-BON HOMME-YANKTON- 105 PM CDT MON MAY 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MINNESOTA...CENTRAL SOUTH DAKOTA...EAST CENTRAL SOUTH DAKOTA... SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SMALL CHANCE OF THUNDERSTORMS DEVELOPING EARLY THIS AFTERNOON NEAR THE INTERSTATE 29 CORRIDOR. IF THESE STORMS DO DEVELOP...ISOLATED STORMS MAY PRODUCE HAIL TO THE SIZE OF HALF DOLLARS OR WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS WILL MOVE BACK INTO THE REGION LATE TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...AND ISOLATED SEVERE STORMS WILL BE POSSIBLE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS DURING THIS TIME. PERIODIC THUNDERSTORMS WILL REMAIN POSSIBLE WEDNESDAY THROUGH THE WEEKEND. A FEW OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS. HOWEVER...SPECIFIC TIMING AND LOCATION OF THE SEVERE THREAT IS UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, May 23, 6:02 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
602 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD LE MARS 42.79N 96.17W
05/23/2016 PLYMOUTH IA PUBLIC
STREETS FLOODED AND OVER RAILROAD TRACKS
&&
BWLocal storm report, May 23, 6:18 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
618 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL 5 S LITTLE ROCK 43.37N 95.86W
05/23/2016 E1.00 INCH LYON IA TRAINED SPOTTER
&&
BWLocal storm report, May 23, 6:30 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
630 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM HAIL 4 E WESTFIELD 42.75N 96.53W
05/23/2016 E1.00 INCH PLYMOUTH IA PUBLIC
&&
JCLocal storm report, May 23, 6:36 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
636 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 WNW ASHTON 43.33N 95.89W
05/23/2016 E1.00 INCH LYON IA TRAINED SPOTTER
&&
BWLocal storm report, May 23, 6:43 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 6 NNE KINGSLEY 42.66N 95.92W
05/23/2016 M82 MPH PLYMOUTH IA PUBLIC
2 TO 6 INCH DIAMETER BRANCHES BROKEN OFF
TREES. WEATHER STATION BLOWN OFF GARAGE.
&&
JCLocal storm report, May 23, 6:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
648 PM CDT MON MAY 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 6 NNE SIBLEY 43.48N 95.68W
05/23/2016 E1.00 INCH OSCEOLA IA TRAINED SPOTTER
MOST OF THE HAIL WAS PEA TO DIME SIZE WITH A
FEW QUARTER SIZE.
&&
BWThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 4:27 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth, Woodbury | 33 min |
| May 23, 5:22 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 23 min |
| May 23, 5:25 PM CDT | Flash Flood Warning | FSD | O'Brien, Plymouth, Sioux | 4 hr |
| May 23, 5:29 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, O'Brien, Osceola, Sioux | 46 min |
| May 23, 5:39 PM CDT | Severe Thunderstorm Warning | FSD | Plymouth | 36 min |
| May 23, 5:58 PM CDT | Flash Flood Warning | FSD | Plymouth, Sioux | 4 hr |
| May 23, 6:06 PM CDT | Severe Thunderstorm Warning | FSD | Lyon, Osceola | 39 min |
| May 23, 6:09 PM CDT | Flash Flood Warning | FSD | Osceola | 4 hr |
| May 23, 6:23 PM CDT | Severe Thunderstorm Warning | FSD | Cherokee, Plymouth | 37 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.